Doctor insights on:
Preventing Stomach Symptoms While On Antibiotics
I'm on antibiotics (amoxicillin) andhave the worst stomach aches /heartburn. Can i take Prilosec and Zantac (ranitidine) or will that counteract the amox?
Take either: I can't recall any reason not to use either medicine for your discomfort. They should have no effect at all on the activities of the antibiotic. Your stomach meds work there & the capsule encases the abx so it glides past the stomach so it avoids the stomach acid. It is absorbed in the intestines before it starts to work. ...Read more
Im taking antibiotics to treat intestine infection. I take the meds with food but still have upset stomach during the day. Help!?
Can happen!: Unfortunately this can happen to many. Try taking carafate (sucralfate) during the day (several hours before your antibiotic dose. This can help. It is not issues related to stomach acid, so zantac, prilosec, and antacids would not help. Pepto-bismol might work as well! sorry! ...Read more
Pain occurring on left side of stomach while dancing and running,acidity and frequent food refluxing.What these symptoms suggest and how to cure?
Acid Teflux: It sounds like you may have a problem with Acid peptic disease and Reflux . Meaning that the content of your stomach is backing up into the esophagus causing burning sensation and pain . It is best to avoid eating heaving before physical activity . Avoid fatty meals . Take Xantac or Omeprazole 30 min before you eat . Avoid anti Inflame drugs such as Aleve (naproxen) or Motrin which can cause ulcers & bleedi ...Read more
Does the antibiotic ciprofloxacin (taken for a uti) affect how my mirena (levonorgestrel) works? Will it still prevent pregnancy while i'm on these antibiotics?
Can PPIs actually cause heartburn? Started taking them for tummy issues, and have since developed heartburn while on them?!
I've been drinking while taking these antibiotics. Aside from side affects will alcohol cancel the benifits of them? Metronidazole and amoxicillin.
I've been on Bactrim (sulfamethoxazole and trimethoprim) and Clindamycin for recurring boils on buttocks. Still getting boils while taking antibiotics. What's wrong with me?
Boy 6 with urine infection take 250mg/5ml antibiotics after take pills start hurt stomach and vomiting. Can be the cause of antibiotics? To strong ?
Possibly: Antibiotics commonly cause stomach upset. Sometimes taking them with a few crackers will help. Also make sure he is otherwise getting better. It may be that his UTI is getting worse. If he just can't tolerate the antibiotics review this with his doctor for another management plan. All the best. ...Read more
What are the chances of getting pregnant off of birth control and antibiotics 5 days after stopping antibiotics, and the morning after pill?
Many variables: You list a lot of different things -no birth control, morning after pill, antibiotics. What you don't mention is how often you had sex or at what point in your cycle, and didn't say how soon after intercourse you used morning after pill. It's hard for us to predict risk of pregnancy without all the information. You should realize that too in the future. If you are having sex, pregnancy always risk ...Read more
Diarrhea: Yes, the brat diet will likely help you because it has constipating foods. The other thing that will help is taking probiotics along with the antibiotics. Probiotics are good bacteria for the intestinal tract and can be purchased without a prescription. You can get them at your local drugstore and also online. 2 brands: florastor and also florajen. Good luck! ...Read more
Can antibiotics cause Crohn's disease? Have been on low dose augmentin to prevent reccurent uti's i get. Also take high amounts of probiotics as well. Can being on low dose augmentin cause crohns?
Is there any complication on taking Prilosec and metroclopramide and zyrtec (cetirizine)? Taking the first to meds for acid reflux, but has discomfort on throat.
There is no contrain: There is no contra indication in taking all three and it is safe to take. ...Read more
It may: Worth a shot.Get a more detailed answer ›
Using probiotic for few months,finished bactrim (sulfamethoxazole and trimethoprim) ds for inflamed cyst while on it became bloated and still am can itbe from antibiotic while on probtc?
Abdominal Bloating: 36 year old gentleman with a past medical history significant for GERD and cyst treated with Bactrim (sulfamethoxazole and trimethoprim) while on antibiotics. Abdominal bloating can happen for several reasons. While taking Bactrim (sulfamethoxazole and trimethoprim), the important thing to know is that the antibiotic can cause severe diarrhea, fever. Now that you have finished your course, studies show probiotic use may decrease antibiotic associated diarrhea. ...Read more
Diarrhea stopped after taking BRAT diet but feeling mild pain on both side of the lower stomach and lower back. Also feel like bowel is not empty. ?
Depends: Ocp are associated with nausea and vomiting in some patients, and is thus one of the more common side effects listed. For many, taking ocp prior to going to bed at night is helpful as the levels are higher while patient is asleep and less likely to be affected. While taking ocp with food in stomach may improve this side effect, many women don't have to. Thus, depends on individual. ...Read more
Im taking the antibiotic Cipro (ciprofloxacin) for a UTI. Im having stomach bloating and gas from the Cipro (ciprofloxacin). What can i eat/take to help the upset stomach?
Probiotics: You could consider taking probiotics products like kefir - which is inexpensive and readily available in most markets. You can also consider more expensive products like Bio-K which you can find in Whole Food. Try to take the refrigerated formulatoin since they tend to contain higher live bacteria count. Twice a day with meals while you are on antibiotics and a few days after antibiotics is done. ...Read more
Due to my severe GERD severe heartburn when I take antibiotic pills despite being on PPIs. Do all antibiotics come in injectibles as well? tyvm
GERD: Many antibiotics do come in injectable forms. However, if your heartburn is that severe, I would encourage you to speak with your provider. If not already done, you would benefit from an upper endoscopy to see what's going on in the upper GI tract. You might also need twice daily PPI for a period of time. You should have this checked. ...Read more
Possible: Cold-eeze is a zinc based lozenge, zinc can irritate the stomach, so food may neutralize symptoms. Also antibiotic not only kills the bad bacteria in your body but the good bacteria, especially in your gut. Consider taking probiotics. I love zinc for cold symptoms. There's some good evidence for this! ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Preventing a yeast infection while on antibiotics
- Uti symptoms while on antibiotics
- Stomach pain while taking antibiotics
- Ask a doctor a question free online
- Antibiotics can prevent acne
- Prevent diarrhea from antibiotics
- Preventing nausea from antibiotics
- Taking celestamine while taking antibiotics
- Talk to a infectious disease specialist online